Alert archive / Washington / River Flood Warnings in 2015

River Flood Warning 39, NWS Seattle, WA

October 31, 2015Lewis County, Washington

NWS Seattle, WA issued this river flood warning at Oct 31, 2015, 3:26 PM PDT for Lewis County, Washington. It took effect at Oct 31, 2015, 8:44 PM PDT. It was in force for 26 hr.

The area

The outline as issued.

The facts

Issued
Oct 31, 2015, 3:26 PM PDT (22:26 UTC)
In effect from
Oct 31, 2015, 8:44 PM PDT
Expired
Nov 1, 2015, 9:25 PM PST
In force
26 hr
Issued by
NWS Seattle, WA
Area
Storm-based polygon
Flood severity
Moderate

County Lewis County, WA

The radar

The Portland,OR radar (KRTX), 116 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cowlitz River at Randle (RAWW1). The gauge peaked at 18.72 ft at Nov 1, 2015, 1:00 AM PDT.

actionminormoderate510152010/3111/0111/0211/03
Action stage
13.2 ft
Minor stage
18 ft
Moderate stage
20 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 14231000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

172 
WGUS46 KSEW 312226
FLWSEW
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SEATTLE WA
326 PM PDT SAT OCT 31 2015

...The National Weather Service in Seattle has issued a flood warning
for the following rivers in Washington...

  Cowlitz River at Packwood affecting Lewis County.
  Cowlitz River at Randle affecting Lewis County.

.Flood Bulletin No. 14

Heavy rain will continue over the Mount Rainier area until early this
evening. The Cowlitz River has been rising all day and will flood this 
evening. Moderate flooding is possible on the Cowlitz.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars...vans...or trucks through flooded areas...this is 
the cause of most flood related deaths in Washington. Be alert for 
rapid changes and monitor developments by listening to NOAA Weather 
radio or other local media.

&&

WAC041-010726-
/O.NEW.KSEW.FL.W.0038.151031T2257Z-151101T1402Z/
/PACW1.2.ER.151031T2257Z.151101T0000Z.151101T0502Z.NO/
326 PM PDT SAT OCT 31 2015

The National Weather Service in Seattle has issued a 

* Flood Warning for 
  The Cowlitz River at Packwood
* until Sunday morning.
* At  3:15 PM Saturday the stage was 10.1 feet.
* Flood stage is 10.5 feet.
* Moderate flooding is forecast.
* Forecast...The river will rise above flood stage around 4 PM 
  Saturday and crest near 11.1 feet around 5 PM Saturday. The river 
  will fall below flood stage tonight.
* Impact...At 11.0 feet...the Cowlitz River will cause flooding from 
  the upper reaches of the river downstream through Packwood...
  inundating roads...pasture lands...and some farms.

&&

LAT...LON 4664 12146 4653 12160 4646 12173 4660 12182 4667 12173
      4674 12164       

$$

WAC041-010726-
/O.NEW.KSEW.FL.W.0039.151101T0344Z-151102T0525Z/
/RAWW1.2.ER.151101T0344Z.151101T1200Z.151101T2025Z.NO/
326 PM PDT SAT OCT 31 2015

The National Weather Service in Seattle has issued a 

* Flood Warning for 
  The Cowlitz River at Randle
* from this evening to Sunday evening.
* At  3:00 PM Saturday the stage was 4.0 feet.
* Flood stage is 18.0 feet.
* Moderate flooding is forecast.
* Forecast...The river will rise above flood stage around 9 PM 
  Saturday and crest near 20.5 feet around 4 AM Sunday. The river 
  will fall below flood stage Sunday early afternoon.
* Impact...At 20.0 feet...the Cowlitz River will cause flooding from 
  the vicinity of Randle downstream through Riffe Lake...inundating 
  many roads including US Highway 12 and much of the farm lands.

&&

LAT...LON 4645 12180 4645 12194 4640 12219 4654 12220 4659 12198
      4661 12183       

$$
4 follow-up statements
127 
WGUS86 KSEW 312242
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
342 PM PDT SAT OCT 31 2015

...The Flood Warning continues for the following rivers in 
Washington...

  Puyallup River near Orting affecting Pierce County.
  Cowlitz River at Packwood affecting Lewis County.
  Carbon River near Fairfax affecting Pierce County.
  Nisqually River near National affecting Lewis and Pierce Counties.
  Cowlitz River at Randle affecting Lewis County.

.Flood Bulletin No. 16

                South West Region

Heavy rain over the Mount Rainier area today will drive area rivers
above flood stage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars...vans...or trucks through flooded areas...this is 
the cause of most flood related deaths in Washington. Be alert for 
rapid changes and monitor developments by listening to NOAA Weather 
radio or other local media.

&&

WAC053-010642-
/O.CON.KSEW.FL.W.0035.000000T0000Z-151101T1112Z/
/FFXW1.1.ER.151031T2110Z.151101T0000Z.151101T0212Z.NO/
342 PM PDT SAT OCT 31 2015

The Flood Warning continues for
  The Carbon River near Fairfax
* Until late tonight.
* At  3:00 PM Saturday the stage was 13.8 feet.
* Flood stage is 13.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to rise and crest near 14.1 feet
  around 5 PM Saturday. The river will fall below flood stage this 
  evening.
* Impact...At 13.5 feet...the Carbon River will flood the residential 
  areas near Crocker and sections of the Carbon River Rd

&&

LAT...LON 4695 12184 4700 12210 4712 12224 4714 12222 4710 12204
      4700 12180       

$$

WAC053-010642-
/O.EXT.KSEW.FL.W.0036.151031T2238Z-151101T0949Z/
/ORTW1.1.ER.151031T2100Z.151031T2145Z.151101T0049Z.NO/
342 PM PDT SAT OCT 31 2015

...Flood Warning extended until late tonight...

The Flood Warning continues for
  The Puyallup River near Orting
* Until late tonight.
* At  2:45 PM Saturday the flow was 11922 cfs.
* Flood flow is 10000 cfs.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will crest near 13000 cfs around 5 PM 
  Saturday...then will fall to below flood flow this evening.
* Impact...At 10000 cfs...the Puyallup river will flood low lying 
  areas near Orting and along the upper reaches, including along 
  Orville Road East south of Brooks Road, Neadham Road, and the 
  vicinity of the County Subdivision/Tomolla Farm. High flows will 
  also increase the threat of channel migration and bank erosion.

&&

LAT...LON 4692 12227 4705 12228 4712 12233 4724 12219 4715 12214
      4700 12207       

$$

WAC041-053-010641-
/O.CON.KSEW.FL.W.0040.151031T2329Z-151101T0944Z/
/NISW1.1.ER.151031T2329Z.151101T0000Z.151101T0044Z.NO/
342 PM PDT SAT OCT 31 2015

The Flood Warning continues for
  The Nisqually River near National
* From 4 PM Saturday until late tonight.
* At  3:00 PM Saturday the flow was 7074 cfs.
* Flood flow is 8000 cfs.
* Minor flooding is forecast.
* Forecast...The river will rise above flood flow around 4 PM 
  Saturday and crest near 8300 cfs around 5 PM Saturday. The river 
  will fall below flood flow this evening.
* Impact...At 8000 cfs...the Nisqually River will flood roads and 
  pasture lands along the upper reaches of the river from Mt Rainier 
  National Park downstream to Alder Lake.

&&

LAT...LON 4674 12165 4664 12189 4670 12227 4683 12213 4681 12198
      4683 12187       

$$

WAC041-010641-
/O.EXT.KSEW.FL.W.0038.151031T2256Z-151101T1402Z/
/PACW1.2.ER.151031T2256Z.151101T0000Z.151101T0502Z.NO/
342 PM PDT SAT OCT 31 2015

The Flood Warning continues for
  The Cowlitz River at Packwood
* From 4 PM Saturday until Sunday morning.
* At  3:30 PM Saturday the stage was 10.3 feet.
* Flood stage is 10.5 feet.
* Moderate flooding is forecast.
* Forecast...The river will rise above flood stage around 4 PM 
  Saturday and crest near 11.1 feet around 5 PM Saturday. The river 
  will fall below flood stage tonight.
* Impact...At 11.0 feet...the Cowlitz River will cause flooding from 
  the upper reaches of the river downstream through Packwood...
  inundating roads...pasture lands...and some farms.

&&

LAT...LON 4664 12146 4653 12160 4646 12173 4660 12182 4667 12173
      4674 12164       

$$

WAC041-010641-
/O.CON.KSEW.FL.W.0039.151101T0344Z-151102T0525Z/
/RAWW1.2.ER.151101T0344Z.151101T1200Z.151101T2025Z.NO/
342 PM PDT SAT OCT 31 2015

The Flood Warning continues for
  The Cowlitz River at Randle
* From 9 PM Saturday until Sunday evening.
* At  3:00 PM Saturday the stage was 13.5 feet.
* Flood stage is 18.0 feet.
* Moderate flooding is forecast.
* Forecast...The river will rise above flood stage around 9 PM 
  Saturday and crest near 20.5 feet around 4 AM Sunday. The river 
  will fall below flood stage Sunday early afternoon.
* Impact...At 20.0 feet...the Cowlitz River will cause flooding from 
  the vicinity of Randle downstream through Riffe Lake...inundating 
  many roads including US Highway 12 and much of the farm lands.

&&

LAT...LON 4645 12180 4645 12194 4640 12219 4654 12220 4659 12198
      4661 12183       

$$
546 
WGUS86 KSEW 010154
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
654 PM PDT SAT OCT 31 2015

...The Flood Warning has ended for the following rivers in 
Washington...

  Cowlitz River at Packwood affecting Lewis County.

...The Flood Warning continues for the following rivers in 
Washington...

  Carbon River near Fairfax affecting Pierce County.
  Puyallup River near Orting affecting Pierce County.
  Nisqually River near National affecting Lewis and Pierce Counties.
  Cowlitz River at Randle affecting Lewis County.

.Flood Bulletin No. 22

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars...vans...or trucks through flooded areas...this is 
the cause of most flood related deaths in Washington. Be alert for 
rapid changes and monitor developments by listening to NOAA Weather 
radio or other local media.

&&

WAC053-010954-
/O.EXT.KSEW.FL.W.0035.000000T0000Z-151101T1153Z/
/FFXW1.2.ER.151031T2110Z.151101T0000Z.151101T0253Z.NO/
654 PM PDT SAT OCT 31 2015

The Flood Warning continues for
  The Carbon River near Fairfax
* Until late tonight.
* At  6:00 PM Saturday the stage was 13.9 feet.
* Flood stage is 13.5 feet.
* Minor flooding is occurring.
* Forecast...The river crested at 14.6 feet at 5 PM Saturday and will
  continue to fall to below flood stage this evening.
* Impact...At 13.5 feet...the Carbon River will flood the residential 
  areas near Crocker and sections of the Carbon River Rd

&&

LAT...LON 4695 12184 4700 12210 4712 12224 4714 12222 4710 12204
      4700 12180       

$$

WAC053-010954-
/O.EXT.KSEW.FL.W.0036.000000T0000Z-151101T1213Z/
/ORTW1.2.ER.151031T2100Z.151101T0000Z.151101T0313Z.NO/
654 PM PDT SAT OCT 31 2015

...Flood Warning extended until late tonight...

The Flood Warning continues for
  The Puyallup River near Orting
* Until late tonight.
* At  6:00 PM Saturday the flow was 12800 cfs.
* Flood flow is 10000 cfs.
* Minor flooding is occurring.
* Forecast...The river has crested and will continue to fall to below
  flood flow tonight.
* Impact...At 13500 cfs...the Puyallup River will cause flooding from 
  Orting downstream through McMillan to Sumner...with flood waters 
  inundating roads...residential areas...and pasture lands.

&&

LAT...LON 4692 12227 4705 12228 4712 12233 4724 12219 4715 12214
      4700 12207       

$$

WAC041-053-010922-
/O.EXT.KSEW.FL.W.0040.000000T0000Z-151101T0922Z/
/NISW1.1.ER.151031T2146Z.151031T2315Z.151101T0022Z.NO/
654 PM PDT SAT OCT 31 2015

The Flood Warning continues for
  The Nisqually River near National
* Until late tonight.
* At  5:00 PM Saturday the flow was 8160 cfs.
* Flood flow is 8000 cfs.
* Minor flooding is occurring.
* Forecast...The river crested at 8890 cfs at 4 PM Saturday and will 
  continue to fall to below flood flow this evening.
* Impact...At 8000 cfs...the Nisqually River will flood roads and 
  pasture lands along the upper reaches of the river from Mt Rainier 
  National Park downstream to Alder Lake.

&&

LAT...LON 4674 12165 4664 12189 4670 12227 4683 12213 4681 12198
      4683 12187       

$$

WAC041-010224-
/O.CAN.KSEW.FL.W.0038.000000T0000Z-151101T1402Z/
/PACW1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
654 PM PDT SAT OCT 31 2015

The Flood Warning is cancelled for
  The Cowlitz River at Packwood
* At  6:30 PM Saturday the stage was 9.5 feet.
* Flood stage is 10.5 feet.
* Impact...At 10.0 feet...the Cowlitz River will spill over its banks 
  into nearby low pasture lands from the upper reaches downstream 
  through Packwood.

&&

LAT...LON 4664 12146 4653 12160 4646 12173 4660 12182 4667 12173
      4674 12164       

$$

WAC041-010953-
/O.EXT.KSEW.FL.W.0039.151101T0537Z-151102T0016Z/
/RAWW1.1.ER.151101T0537Z.151101T1200Z.151101T1516Z.NO/
654 PM PDT SAT OCT 31 2015

The Flood Warning continues for
  The Cowlitz River at Randle
* From 11 PM Saturday until Sunday afternoon.
* At  6:00 PM Saturday the stage was 15.7 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage around 11 PM 
  Saturday and crest near 19.2 feet around 4 AM Sunday. The river 
  will fall below flood stage Sunday morning.
* Impact...At 20.0 feet...the Cowlitz River will cause flooding from 
  the vicinity of Randle downstream through Riffe Lake...inundating 
  many roads including US Highway 12 and much of the farm lands.

&&

LAT...LON 4645 12180 4645 12194 4640 12219 4654 12220 4659 12198
      4661 12183       

$$
725 
WGUS86 KSEW 010921
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
121 AM PST SUN NOV 1 2015

...The Flood Warning has ended for the following rivers in 
Washington...

  Carbon River near Fairfax affecting Pierce County.
  Puyallup River near Orting affecting Pierce County.

...The Flood Warning continues for the following rivers in 
Washington...

  Cowlitz River at Randle affecting Lewis County.

.Flood Bulletin No. 26

                South West Region

Expect on and off again showers throughout today as an upper
level low drops south eastward across the northern part of the area.
Thunderstorms are possible. This additional rain may be briefly
heavy but will not cause any additional flooding on area rivers. The
Puyallup and Carbon Rivers have fallen below flood stage while the
Cowlitz River remains above flood stage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars...vans...or trucks through flooded areas...this is 
the cause of most flood related deaths in Washington. Be alert for 
rapid changes and monitor developments by listening to NOAA Weather 
radio or other local media.

&&

WAC053-010951-
/O.CAN.KSEW.FL.W.0035.000000T0000Z-151101T1153Z/
/FFXW1.2.ER.151031T2110Z.151101T0000Z.151101T0253Z.NO/
121 AM PST SUN NOV 1 2015

The Flood Warning has ended for
  The Carbon River near Fairfax
* At  1:00 AM Sunday the stage was 11.0 feet.
* Flood stage is 13.5 feet.
* Fell below flood stage yesterday evening.
* Forecast...The river fell below flood stage 7:53 PM Saturday 
  yesterday evening and will continue to fall.


&&

LAT...LON 4695 12184 4700 12210 4712 12224 4714 12222 4710 12204
      4700 12180       

$$

WAC053-010951-
/O.CAN.KSEW.FL.W.0036.000000T0000Z-151101T1213Z/
/ORTW1.2.ER.151031T2100Z.151101T0000Z.151101T0217Z.NO/
121 AM PST SUN NOV 1 2015

The Flood Warning has ended for
  The Puyallup River near Orting
* At  1:45 AM Sunday the flow was 4731 cfs.
* Flood flow is 10000 cfs.
* Fell below flood flow yesterday evening.
* Forecast...The river fell below flood stage 7:17 PM Saturday and 
  will continue to fall.

&&

LAT...LON 4692 12227 4705 12228 4712 12233 4724 12219 4715 12214
      4700 12207       

$$

WAC041-011721-
/O.EXT.KSEW.FL.W.0039.000000T0000Z-151101T1927Z/
/RAWW1.1.ER.151101T0448Z.151101T0800Z.151101T1027Z.NO/
121 AM PST SUN NOV 1 2015

The Flood Warning continues for
  The Cowlitz River at Randle
* Until this morning.
* At  1:00 AM Sunday the stage was 18.7 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring.
* Forecast...The river crested at 18.7 feet at 1 AM Sunday and will 
  continue to fall to below flood stage early this morning.
* Impact...At 18.0 feet...the Cowlitz River will cause minor flooding 
  from the vicinity of Randle downstream through Riffe Lake...
  covering nearby farm lands and several roads.

&&

LAT...LON 4645 12180 4645 12194 4640 12219 4654 12220 4659 12198
      4661 12183       

$$

jbb
633 
WGUS86 KSEW 011719
FLSSEW

FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
919 AM PST SUN NOV 1 2015

...The Flood Warning has ended for the following rivers in 
Washington...

  Cowlitz River at Randle affecting Lewis County.

.Flood Bulletin No.29

The Cowlitz River will continue receding. Although there will be
brief heavy showers during the day, the threat of renewed flooding
is unlikely. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas. This is the cause of most flood
related deaths. Be alert for rapid changes and monitor developments
by listening to NOAA Weather radio or local media.

&&

WAC041-011749-
/O.CAN.KSEW.FL.W.0039.000000T0000Z-151101T1927Z/
/RAWW1.1.ER.151101T0448Z.151101T0800Z.151101T1158Z.NO/
919 AM PST SUN NOV 1 2015

The Flood Warning has ended for
  The Cowlitz River at Randle
* At  9:00 AM Sunday the stage was 15.7 feet.
* Flood stage is 18.0 feet.
* Fell below flood stage early this morning.
* Forecast...The river fell below flood stage 3:58 AM Sunday early 
  this morning and will continue to fall.


&&

LAT...LON 4645 12180 4645 12194 4640 12219 4654 12220 4659 12198
      4661 12183       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this river flood warning went out at Oct 31, 9:40 AM PDT, 5 hours 46 minutes earlier.

Area forecast discussion, Oct 31, 9:40 AM PDT, 5 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
940 AM PDT SAT OCT 31 2015

.SYNOPSIS...A FRONTAL SYSTEM WILL MOVE SOUTHEAST ACROSS THE AREA
THIS AFTERNOON THROUGH THIS EVENING BRINGING LOCALLY HEAVY RAIN AND
WINDY CONDITIONS. SHOWERS AND A CHANCE OF THUNDERSTORMS CAN BE
EXPECTED TONIGHT AS A STRONG TROUGH OF LOW PRESSURE MOVES ACROSS THE
AREA. WINDY CONDITIONS WITH SHOWERS AND A CHANCE OF THUNDERSTORMS
WILL ACCOMPANY AN UPPER LEVEL TROUGH AS IT MOVES ACROSS THE AREA ON
SUNDAY. LOCALLY HEAVY SNOW IS POSSIBLE ABOVE ABOUT 4500 FEET IN THE
MOUNTAINS. SHOWERS WILL DECREASE MONDAY AND TUESDAY...AND DRY
WEATHER IS LIKELY WEDNESDAY AND THURSDAY.

&&

.SHORT TERM...THE FRONTAL SYSTEM THAT IS RESPONSIBLE FOR BRINGING
WINDY CONDITIONS AND LOCALLY HEAVY RAINFALL TO THE AREA THIS MORNING
SITS FROM ABOUT WESTERN WHATCOM COUNTY SOUTHWEST TO THE NORTH
WASHINGTON COAST AND INTO THE PACIFIC. THE CAPE ELIZABETH BUOY HAS
REPORTED A WIND SHIFT TO THE NORTHWEST OVER THE PAST HOUR...SO THE
FRONT IS STARTING TO SHOW SIGNS OF DRIFTING SLOWLY SOUTHEAST. SHORT
TERM MODELS ARE ON TRACK IN TAKING THE FRONT SOUTH OF THE FORECAST
AREA EARLY THIS EVENING. HEAVY RAINFALL WILL CONTINUE AHEAD OF AND
WITH THE FRONT. SEE THE HYDROLOGY SECTION BELOW FOR A DISCUSSION ON
THE IMPACT ON AREA RIVERS. WINDS WILL WAIT UNTIL THE FRONT PASSES TO
THE SOUTH OF AN INDIVIDUAL POINT TO SUBSIDE...SO THE WIND ADVISORY
FOR THE CENTRAL COAST AND FOR THE INTERIOR LOWLANDS FROM EVERETT
SOUTHWARD THROUGH THE SOUTHWEST INTERIOR WAS EXTENDED UNTIL 3 PM PDT
THIS AFTERNOON.

FOR TONIGHT...A POCKET OF COLD AIR ALOFT AND WHAT APPEARS TO BE A
DEVELOPING INSTANT OCCLUSION IS SEEN EXTENDING SOUTH FROM A 980 LOW
W OF HAIDA GWAII TO 45N 135W THEN SOUTHWESTWARD. THIS WILL MOVE INTO
THE COASTAL WATERS THIS EVENING AND INTO THE INTERIOR LATE TONIGHT.
THE AIR MASS WILL BECOME UNSTABLE ENOUGH TO SUPPORT A CHANCE OF
TSTMS OVER THE COASTAL WATERS THIS EVENING AND LATE TONIGHT IN THE
INTERIOR. IT WILL LIKELY BE WINDY OVERNIGHT ALONG THE COAST AND IN
PORTIONS OF THE INTERIOR AS THIS TROUGH OR OCCLUSION MOVES THROUGH
THE AREA. SEE THE MARINE SECTION BELOW THAT ADDRESSES LARGE WAVES
THAT HAVE DEVELOPED WITH THIS SYSTEM OFFSHORE THAT WILL PUSH ONTO
THE WASHINGTON COAST LATE TONIGHT INTO SUNDAY EVENING.

FOR SUNDAY...THE LOW OFF HAIDA GWAII IS FORECAST BY THE LATEST GFS20
TO SHIFT SE ALONG THE COAST OF VANCOUVER ISLAND THEN MOVE EAST AS A
1000 MB LOW CENTER ALONG THE CANADIAN BORDER LATE IN THE AFTERNOON.
THE AIR MASS WILL BE COOL ALOFT...SO A CHANCE OF TSTMS WILL CONTINUE
THROUGH THE DAY. IT WILL BE QUITE WINDY ON THE COAST AND IN THE N/S
ORIENTED VALLEYS OF THE INTERIOR THROUGH THE DAY. WILL ADDRESS THE
POTENTIAL OF EXTENDING/EXPANDING WIND ADVISORIES FOR THE COAST AND
INTERIOR VALLEYS TONIGHT INTO SUNDAY WITH THE AFTERNOON PACKAGE
AFTER GETTING A GOOD LOOK AT INCOMING GUIDANCE.

MOUNTAIN SNOW LEVELS WILL FALL TO AROUND 4500 FEET LATE TONIGHT INTO
SUNDAY THEN TO AROUND 4000 FEET SUNDAY NIGHT INTO MONDAY. STRONG
ONSHORE FLOW WILL CONTINUE THROUGH SUNDAY OR SUNDAY NIGHT AS SNOW
LEVELS FALL...SO WILL CONTINUE THE WINTER STORM WATCH FOR THE
MOUNTAINS LATE TONIGHT THROUGH EARLY MONDAY. A WARNING MAY BE ISSUED
FOR THIS TIME FRAME IN THE MOUNTAINS WITH THE AFTERNOON PACKAGE.

SHOWERS WILL DECREASE ON MONDAY. ALBRECHT

.LONG TERM...FROM THE PREVIOUS LONG TERM DISCUSSION...NORTHERLY FLOW
ALOFT WILL CONTINUE TUESDAY AHEAD OF AN UPPER RIDGE MOVING INTO
BRITISH COLUMBIA. THERE COULD BE SPOTTY LIGHT SHOWERS. THE RIDGE
WILL MOVE ACROSS WESTERN WASHINGTON WEDNESDAY...AND IT SHOULD BRING
SUNNY WEATHER. THE NEXT FRONTAL SYSTEM WILL PROBABLY ARRIVE AROUND
FRIDAY. MCDONNAL

&&

.AVIATION...HIGH PRESSURE WILL WEAKEN TODAY...THEN AN UPPER LEVEL
TROUGH WILL MOVE OVER THE REGION TONIGHT AND SUNDAY. STRONG WEST-
SOUTHWEST FLOW ALOFT. MOIST AT ALL LEVELS AND STABLE...BECOMING
UNSTABLE TONIGHT AND SUNDAY WITH A CHANCE OF THUNDERSTORMS OVER ALL
OF WRN WA. WILL NOT INCLUDE IN TAFS GIVEN THE LOW PROBABILITY AROUND
20 PERCENT AT ANY PARTICULAR TERMINAL. RAIN...HEAVY AT TIMES...WILL
TRANSITION TO SHOWERS AS THE FRONT MOVE SOUTH OF PUGET SOUND THIS
AFTERNOON.

SEA...MODERATE RAIN WILL CONTINUE AT TIMES UNTIL 19Z...THEN A
TRANSITION TO SHOWERS WILL OCCUR. VSBY OF 3-5SM WILL BE COMMON IN
MODERATE RAIN...AND BRIEFLY TO 2SM IN HEAVY RAIN UNTIL MID-DAY.
UNSTABLE CONDITIONS LATER TONIGHT AND SUNDAY WITH A 20 PERCENT
CHANCE OF A THUNDERSTORM IN THE VICINITY DURING THE PERIOD. WILL NOT
INCLUDE IN TAF GIVEN THE LOW CHANCE.

SURFACE WIND WILL ALSO PEAK THIS MORNING...WITH GUSTS AROUND 35 KT
EXPECTED...THEN EASE. WINDS WILL INCREASE AGAIN AFTER 9 PM WITH
SIMILAR SOUTHWESTERLY WINDS THROUGH SUNDAY. DTM/HANER

&&

.MARINE...A WARM FRONT IS BRINGING GALE FORCE SOUTHERLY WINDS TO
THE COASTAL WATERS/W ENTRANCE TO THE STRAIT/AND PUGET SOUND.
. A SMALL LULL IN THE WIND IS EXPECTED THIS AFTERNOON...THEN WIND
WILL PICK UP AGAIN THIS EVENING...IN RESPONSE TO A COLD FRONT MOVING
ACROSS THE REGION.

WESTERLY SWELL AROUND 10 TO 14 FEET WILL BUILD TO 15 FEET TONIGHT
AND 19 TO 22 FEET ON SUNDAY. A HIGH SURFACE ADVISORY IS IN EFFECT
FROM 4 AM SUNDAY THROUGH 11 PM SUNDAY NIGHT. DTM

&&

.HYDROLOGY...SATELLITE IMAGERY SHOWS LITTLE MOVEMENT OF A FRONT OVER
THE CENTRAL PART OF WESTERN WASHINGTON THIS MORNING. SIX HOUR
RAINFALL TOTALS SHOW A MAXIMUM OF 1-2 INCHES AROUND SNOQUALMIE PASS
AND THE SNOQUALMIE AND SKYKOMISH DRAINAGES. RIVER FORECASTS SHOW
MODERATE FLOODING AT GOLD BAR ON THE SKYKOMISH AND CARNATION ON THE
SNOQUALMIE. FLOOD WARNINGS ARE IN EFFECT FOR THE
TOLT...SNOQUALMIE... AND SKYKOMISH RIVERS.

RAINFALL ON DRAINAGES NORTH OF THE SKYKOMISH HAS BEEN LESS HEAVY AND
RISES ON THOSE RIVERS...INCLUDING THE STILLAGUAMISH...SKAGIT...AND
NOOKSACK...HAVE BEEN MINOR SO FAR. FLOODING ON THESE RIVERS IS
LOOKING LESS LIKELY. ANY FLOODING IS LIKELY TO BE MINOR.

THE AREA OF HEAVY RAIN IS FORECAST TO MOVE SOUTH THIS AFTERNOON AND
BRING RENEWED HEAVY RAIN TO THE RIVER BASINS AROUND MOUNT RAINIER.
RAINFALL HAS BEEN LESS THAN FORECAST OVER THESE SOUTHERN BASINS THIS
MORNING...GENERALLY LESS THAN AN INCH. FORECAST CRESTS ARE NOW A BIT
LOWER THAN BEFORE...EVEN ACCOUNTING FOR THE HEAVY RAIN EXPECTED THIS
AFTERNOON. THE FORECAST STILL CALLS FOR ANOTHER 2-3 INCHES AROUND
MOUNT RAINIER WHICH MAY BE ENOUGH TO CAUSE FLOODING ON THE CARBON...
NISQUALLY...PUYALLUP NEAR ORTING...AND COWLITZ RIVERS.

ON THE OLYMPIC PENINSULA THE SKOKOMISH RIVER IS EXPECTED TO FLOOD
THIS MORNING AND A WARNING IS ALREADY IN EFFECT. THE ELWHA AND
BOGACHIEL RIVERS ARE BOTH RISING RAPIDLY BUT ARE EXPECTED TO CREST
BELOW FLOOD STAGE. THE WYNOOCHEE AND SATSOP RIVERS ARE ALSO RISING
BUT ARE NOT FORECAST TO FLOOD EITHER. BURKE

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WIND ADVISORY INTERIOR SOUTHWEST INTERIOR AND PUGET SOUND
      LOWLANDS SOUTH OF EVERETT...AND FOR THE CENTRAL WASHINGTON
      COAST UNTIL 3 PM PDT THIS AFTERNOON.
     HIGH SURF ADVISORY FOR THE NORTH AND CENTRAL COAST FROM
      4 AM PST TO 10 PM PST SUNDAY.
     WINTER STORM WATCH FOR THE CASCADES AND OLYMPICS ABOVE
      4000 FEET LATE TONIGHT THROUGH MONDAY MORNING.
     FLOOD WATCHES AND/OR WARNINGS FOR PORTIONS OF THE FORECAST
      AREA.

PZ...GALE WARNING FOR THE COASTAL WATERS...WEST ENTRANCE TO
      THE STRAIT AND PUGET SOUND.
     SMALL CRAFT ADVISORY ALL OTHER WATERS.
     SMALL CRAFT ADVISORY FOR ROUGH TO SEVERE GRAYS HARBOR BAR CONDITIONS.

&&

WWW.WEATHER.GOV/SEATTLE

YOU CAN SEE AN ILLUSTRATED VERSION OF THIS DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

In the hours before

Local storm report, Oct 31, 11:29 AM PDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1129 AM PDT SAT OCT 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 AM     HEAVY RAIN       1 ENE ELWHA             48.06N 123.57W
10/31/2015  M2.03 INCH       CLALLAM            WA   TRAINED SPOTTER

            14 HOUR TOTAL. NO LONGER RAINING.

&&

JSMITH
Local storm report, Oct 31, 12:22 PM PDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1222 PM PDT SAT OCT 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1218 PM     HEAVY RAIN       NE NAPAVINE             46.58N 122.90W
10/31/2015  M0.95 INCH       LEWIS              WA   TRAINED SPOTTER

            ONE HOUR TOTAL. STILL RAINING BUT HAS LIGHTENED UP.

&&

JSMITH
Local storm report, Oct 31, 1:18 PM PDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
118 PM PDT SAT OCT 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     HEAVY RAIN       4 NNW EATONVILLE        46.93N 122.30W
10/31/2015  M2.20 INCH       PIERCE             WA   TRAINED SPOTTER

            24 HOUR TOTAL. STILL RAINING.

&&

JSMITH
Local storm report, Oct 31, 2:17 PM PDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
217 PM PDT SAT OCT 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HEAVY RAIN       5 NNW GRAND MOUND       46.88N 123.04W
10/31/2015  M2.91 INCH       THURSTON           WA   TRAINED SPOTTER

            30 HOUR TOTAL. 1.60 INCHES OF NEW ACCUMULATION SINCE 8
            AM.

&&

JSMITH
Local storm report, Oct 31, 3:05 PM PDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
305 PM PDT SAT OCT 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0251 PM     HEAVY RAIN       3 SSE BONNEY LAKE       47.14N 122.15W
10/31/2015  M2.36 INCH       PIERCE             WA   TRAINED SPOTTER

            TOTAL SINCE 11 PM PDT ON 10/30.

&&

JSMITH
Special weather statement, Oct 31, 3:22 PM PDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
322 PM PDT SAT OCT 31 2015

WAZ504-507-509-555-556-558-559-568-569-012230-
SOUTHWEST INTERIOR-EVERETT AND VICINITY-TACOMA AREA-
EAST PUGET SOUND LOWLANDS-BELLEVUE AND VICINITY-SEATTLE AND VICINITY-
BREMERTON AND VICINITY-CASCADES OF SNOHOMISH AND KING COUNTIES-
CASCADES OF PIERCE AND LEWIS COUNTIES-
322 PM PDT SAT OCT 31 2015

...HEAVY RAINFALL HAS INCREASED THE RISK OF LANDSLIDES OVER
PORTIONS OF WESTERN WASHINGTON...

HEAVY RAIN HAS INCREASED THE RISK OF LANDSLIDES. PROPERTY OWNERS
IN STEEP SLOPE AREAS SHOULD KEEP AN EYE OUT FOR CHANGES SUCH AS
GROUND CRACKS OR DOWNSLOPE MOVEMENT OF PLANTS AND SOIL. IF YOU SEE
SIGNS OF A LANDSLIDE LEAVE THE AREA IMMEDIATELY IF IT IS SAFE TO
DO SO.

WWW.WEATHER.GOV/SEATTLE

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 30, 6:28 PM PDTRiver Flood WarningSEWKing35 hr
Oct 30, 10:05 PM PDTRiver Flood WarningSEWSnohomish38 hr
Oct 30, 10:05 PM PDTRiver Flood WarningSEWKing38 hr
Oct 30, 10:05 PM PDTRiver Flood WarningSEWKing63 hr
Oct 30, 10:05 PM PDTSmall Craft AdvisorySEW16 hr
Oct 31, 6:44 AM PDTRiver Flood WarningSEWMason55 hr
Oct 31, 8:05 AM PDTHigh Surf AdvisorySEW39 hr
Oct 31, 10:31 AM PDTSmall Craft AdvisorySEW4 hr
Oct 31, 12:25 PM PDTRiver Flood WarningSEWSnohomish14 hr
Oct 31, 1:43 PM PDTRiver Flood WarningSEWPierce14 hr
Oct 31, 1:43 PM PDTRiver Flood WarningSEWPierce13 hr
Oct 31, 2:20 PM PDTAreal Flood WarningSEWSnohomish3 hr
Oct 31, 2:29 PM PDTAreal Flood AdvisorySEWLewis, Thurston3 hr
Oct 31, 2:42 PM PDTWinter Storm WarningSEW37 hr
Oct 31, 2:58 PM PDTRiver Flood WarningSEWSnohomish17 hr
Oct 31, 3:26 PM PDTRiver Flood WarningSEWLewis16 hr
Oct 31, 3:28 PM PDTRiver Flood WarningSEWLewis, Pierce11 hr
Oct 31, 4:41 PM PDTRiver Flood WarningSEWSnohomish26 hr
Oct 31, 4:41 PM PDTRiver Flood WarningSEWSnohomish39 hr

Nearby

River Flood Warnings in Washington, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.